Alert archive / Nebraska / Blizzard Warnings in 2013

Blizzard Warning 2, NWS Hastings, NE

March 10, 201310 counties in Nebraska; 4 counties in Kansas

NWS Hastings, NE issued this blizzard warning at Mar 10, 2013, 10:18 AM CDT for 10 counties in Nebraska; 4 counties in Kansas. It was in force for 5 hr. 13 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 10, 2013, 10:18 AM CDT (15:18 UTC)
Expired
Mar 10, 2013, 3:45 PM CDT
In force
5 hr
Issued by
NWS Hastings, NE

Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Smith County, KS, Adams County, NE, Clay County, NE, Fillmore County, NE, Hamilton County, NE, Merrick County, NE, Nuckolls County, NE, Polk County, NE, Thayer County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 28 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 10:30 AM CDTSNOW 34 Sw Bladen, NENEBRASKA RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER
Mar 10, 10:30 AM CDTSNOW 3Ne Benedict, NENEBRASKA RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER
Mar 10, 10:30 AM CDTSNOW 4.23 Sse Roseland, NENEBRASKA RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.
Mar 10, 10:30 AM CDTSNOW 58 Nw Superior, NENEBRASKA RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER
Mar 10, 10:30 AM CDTSNOW 5Nelson, NEVIA FACEBOOK
Mar 10, 10:35 AM CDTHEAVY SNOW 8Burr Oak, KSVISIBILITY BETWEEN 1/16 AND 1/4 OF A MILE
Mar 10, 12:00 PM CDTSNOW 43 N York, NECONSIDERABLE BLOWING AND DRIFTING OF SNOW. MEASURED 3 INCHES AT 0743 THIS MORNING.
Mar 10, 12:00 PM CDTSNOW 6Cawker City, KSTOTAL OF 6 INCHES OF SNOW ON THE GROUND AT NOON
Mar 10, 1:00 PM CDTSNOW 4.64 N Hastings, NETOTAL SNOWFALL AT NWS HASTINGS THROUGH 1 PM...STILL SNOWING LIGHTLY
Mar 10, 1:44 PM CDTSNOW 4Aurora, NEESTIMATED 3-5 INCHES
Mar 10, 2:08 PM CDTSNOW 3.517 Sse Osborne, KSESTIMATED 3-4 INCHES. VISIBILITY MOST OF DAY 1/4 MILE OR LESS BUT NOW IMPROVING
Mar 10, 2:46 PM CDTHEAVY SNOW 9Burr Oak, KSSTORM TOTAL SNOW SO FAR
Mar 10, 3:28 PM CDTSNOW 44 N Aurora, NESTORM TOTAL SNOWFALL SO FAR. STILL SNOWING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 3.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2013-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2013-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
357 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

598 
WWUS43 KGID 101518
WSWGID

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1018 AM CDT SUN MAR 10 2013

NEZ048-049-063-075-076-102100-
/O.EXP.KGID.BZ.W.0001.000000T0000Z-130310T1500Z/
/O.NEW.KGID.BZ.W.0002.130310T1518Z-130310T2100Z/
MERRICK-POLK-HAMILTON-ADAMS-CLAY-
INCLUDING THE CITIES OF...CENTRAL CITY...OSCEOLA...AURORA...
HASTINGS...CLAY CENTER
1018 AM CDT SUN MAR 10 2013

...BLIZZARD WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...
...BLIZZARD WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A NEW BLIZZARD
WARNING FOR BLIZZARD CONDITIONS...WHICH IS IN EFFECT UNTIL 4 PM
CDT THIS AFTERNOON. THE PREVIOUS BLIZZARD WARNING ALREADY EXPIRED.

* HAZARD...SNOW...BLOWING AND DRIFTING SNOW...AND REDUCED 
  VISIBILITY. 

* TIMING...SNOW WILL CONTINUE WELL INTO THE AFTERNOON HOURS ACROSS
  THE AREA...BEFORE GRADUALLY ENDING LATER THIS AFTERNOON FROM
  WEST TO EAST. 

* WINDS...STRONG NORTH WINDS WITH SUSTAINED SPEEDS OF 25 TO 35 
  MPH AND GUSTS UP TO AROUND 45 MPH. 

* SNOW ACCUMULATION...ADDITIONAL SNOWFALL ACCUMULATION OF AT LEAST
  2 TO 3 INCHES WILL BE POSSIBLE...WITH STORM TOTAL ACCUMULATIONS
  OF AT LEAST 6 INCHES POSSIBLE WITHIN HEAVIEST BANDING.

* IMPACT...TRAVEL WILL BE HAZARDOUS DUE TO A COMBINATION OF
  SNOW...BLOWING AND DRIFTING SNOW...LOW VISIBILITY...AND SNOW
  COVERED ROADS. VISIBILITIES OF LESS THAN ONE QUARTER OF A MILE
  ARE EXPECTED AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

KSZ005-017-NEZ074-083-084-102100-
/O.EXP.KGID.BZ.W.0001.000000T0000Z-130310T1500Z/
/O.NEW.KGID.WW.Y.0005.130310T1518Z-130310T2100Z/
PHILLIPS-ROOKS-KEARNEY-HARLAN-FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
MINDEN...ALMA...FRANKLIN
1018 AM CDT SUN MAR 10 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...
...BLIZZARD WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL
4 PM CDT THIS AFTERNOON. THE BLIZZARD WARNING IS NO LONGER IN
EFFECT.

* TIMING...PERIODIC LIGHT SNOW WILL PERSIST INTO THIS
  AFTERNOON...ALTHOUGH MOST ACCUMULATING SNOW HAS ENDED FOR THE
  DAY. 

* WINDS...STRONG NORTH WINDS WITH SUSTAINED SPEEDS OF 25 TO 35 MPH
  AND GUSTS UP TO AROUND 45 MPH WILL CONTINUE...WHICH WILL RESULT
  IN AREAS OF BLOWING SNOW. 

* SNOW ACCUMULATION...ADDITIONAL SNOW ACCUMULATION SHOULD AVERAGE
  LESS THAN 1 INCH.

* IMPACT...TRAVEL WILL BE HAZARDOUS DUE TO A COMBINATION OF
  SNOW...BLOWING AND DRIFTING SNOW AND LOCALIZED LOW VISIBILITY.
  VISIBILITIES NEAR ONE HALF MILE OR LOWER WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

NEZ082-101630-
/O.EXP.KGID.BZ.W.0001.000000T0000Z-130310T1500Z/
FURNAS-
INCLUDING THE CITY OF...BEAVER CITY
1018 AM CDT SUN MAR 10 2013

...BLIZZARD WARNING HAS EXPIRED...

THE BLIZZARD WARNING IS NO LONGER IN EFFECT. 

ACCUMULATING SNOW IS UNLIKELY ACROSS FURNAS COUNTY THROUGH THE
REST OF THE DAY. HOWEVER...STRONG NORTH WINDS WITH SUSTAINED
SPEEDS AROUND 30 MPH WITH HIGHER GUSTS WEILL CONTINUE WELL INTO
THE AFTERNOON. AS A RESULT...A WIND ADVISORY WILL BE ISSUED
THROUGH 4 PM CDT. 

$$

NEZ040-041-047-061-062-073-102100-
/O.EXP.KGID.WW.Y.0004.000000T0000Z-130310T1500Z/
/O.NEW.KGID.WW.Y.0005.130310T1518Z-130310T2100Z/
GREELEY-NANCE-HOWARD-BUFFALO-HALL-PHELPS-
INCLUDING THE CITIES OF...FULLERTON...ST. PAUL...KEARNEY... GRAND
ISLAND...HOLDREGE
1018 AM CDT SUN MAR 10 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...
...WINTER WEATHER ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A NEW WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL
4 PM CDT THIS AFTERNOON. THE PREVIOUS WINTER WEATHER ADVISORY
EXPIRED EARLIER.

* TIMING...PERIODIC LIGHT SNOW WILL PERSIST INTO THIS
  AFTERNOON...ALTHOUGH MOST ACCUMULATING SNOW HAS ENDED FOR THE
  DAY. 

* WINDS...STRONG NORTH WINDS WITH SUSTAINED SPEEDS OF 25 TO 35 MPH
  AND GUSTS UP TO AROUND 45 MPH WILL CONTINUE...WHICH WILL RESULT
  IN AREAS OF BLOWING SNOW. 

* SNOW ACCUMULATION...ADDITIONAL SNOW ACCUMULATION SHOULD AVERAGE
  LESS THAN 2 INCHES. 

* IMPACT...TRAVEL WILL BE HAZARDOUS DUE TO A COMBINATION OF
  SNOW...BLOWING AND DRIFTING SNOW AND LOCALIZED LOW VISIBILITY.
  VISIBILITIES NEAR ONE HALF MILE OR LOWER WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

NEZ039-046-060-072-101630-
/O.EXP.KGID.WW.Y.0004.000000T0000Z-130310T1500Z/
VALLEY-SHERMAN-DAWSON-GOSPER-
INCLUDING THE CITIES OF...ORD...LOUP CITY...LEXINGTON... ELWOOD
1018 AM CDT SUN MAR 10 2013

...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

ACCUMULATING SNOW IS UNLIKELY ACROSS FAR WESTERN PORTIONS OF SOUTH
CENTRAL NEBRASKA THROUGH THE REST OF THE DAY...AND VISIBILITY IN
BLOWING SNOW SHOULD NOT BE A MAJOR PROBLEM. HOWEVER...STRONG 
NORTH WINDS WITH SUSTAINED SPEEDS AROUND 30 MPH WITH HIGHER GUSTS
WEILL CONTINUE WELL INTO THE AFTERNOON. AS A RESULT...A WIND
ADVISORY WILL BE ISSUED THROUGH 4 PM CDT.

$$

KSZ006-007-018-019-NEZ064-077-085>087-102100-
/O.UPG.KGID.WW.Y.0004.000000T0000Z-130310T1800Z/
/O.NEW.KGID.BZ.W.0002.130310T1518Z-130310T2100Z/
SMITH-JEWELL-OSBORNE-MITCHELL-YORK-FILLMORE-WEBSTER-NUCKOLLS-
THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE...
BELOIT...YORK...GENEVA...RED CLOUD...SUPERIOR...NELSON...HEBRON
1018 AM CDT SUN MAR 10 2013

...BLIZZARD WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A BLIZZARD
WARNING FOR BLIZZARD CONDITIONS...WHICH IS IN EFFECT UNTIL 4 PM
CDT THIS AFTERNOON. THIS REPLACES THE WINTER WEATHER ADVISORY
PREVIOUSLY IN EFFECT. 

* HAZARD...SNOW...BLOWING AND DRIFTING SNOW...AND REDUCED 
  VISIBILITY. 

* TIMING...SNOW WILL CONTINUE WELL INTO THE AFTERNOON HOURS ACROSS
  THE AREA...BEFORE GRADUALLY ENDING LATER THIS AFTERNOON FROM
  WEST TO EAST. 

* WINDS...STRONG NORTH WINDS WITH SUSTAINED SPEEDS OF 25 TO 35 
  MPH AND GUSTS UP TO AROUND 45 MPH. 

* SNOW ACCUMULATION...ADDITIONAL SNOWFALL ACCUMULATION OF AT LEAST
  2 TO 3 INCHES WILL BE POSSIBLE...WITH STORM TOTAL ACCUMULATIONS
  LIKELY REACHING AT LEAST 6 TO 9 INCHES WITHIN THE HEAVIEST
  NARROW SNOW BANDS.

* IMPACT...TRAVEL WILL BE HAZARDOUS DUE TO A COMBINATION OF
  SNOW...BLOWING AND DRIFTING SNOW...LOW VISIBILITY...AND SNOW
  COVERED ROADS. VISIBILITIES OF LESS THAN ONE QUARTER OF A MILE
  ARE EXPECTED AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

PFANNKUCH
1 follow-up statement
976 
WWUS43 KGID 102045
WSWGID

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
345 PM CDT SUN MAR 10 2013

KSZ006-007-018-019-NEZ048-049-063-064-075>077-085>087-110100-
/O.CAN.KGID.BZ.W.0002.000000T0000Z-130310T2100Z/
/O.EXB.KGID.WW.Y.0005.000000T0000Z-130311T0100Z/
SMITH-JEWELL-OSBORNE-MITCHELL-MERRICK-POLK-HAMILTON-YORK-ADAMS-
CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE...
BELOIT...CENTRAL CITY...OSCEOLA...AURORA...YORK...HASTINGS...
CLAY CENTER...GENEVA...RED CLOUD...SUPERIOR...NELSON...HEBRON
345 PM CDT SUN MAR 10 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL
8 PM CDT THIS EVENING. THE BLIZZARD WARNING HAS BEEN CANCELLED.

* TIMING...LIGHT SNOW WILL GRADUALLY TAPER OFF THIS EVENING.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH AND GUSTS OF 40 MPH. THE
  WINDS WILL REMAIN STRONG INTO THE FIRST PART OF THE EVENING
  BEFORE GRADUALLY TAPERING OFF. THE STRONG WINDS WILL RESULT IN
  AREAS OF BLOWING SNOW.

* SNOW ACCUMULATION...ADDITIONAL SNOW ACCUMULATION WILL AVERAGE
  ONE INCH OR LESS.

* IMPACT...TRAVEL WILL BE HAZARDOUS DUE TO A COMBINATION OF
  SNOW...BLOWING AND DRIFTING SNOW AND LOCALIZED LOW VISIBILITY.
  VISIBILITIES NEAR ONE HALF MILE OR LOWER WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

KSZ005-017-NEZ061-073-074-083-084-102145-
/O.CAN.KGID.WW.Y.0005.000000T0000Z-130310T2100Z/
PHILLIPS-ROOKS-BUFFALO-PHELPS-KEARNEY-HARLAN-FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
KEARNEY...HOLDREGE...MINDEN...ALMA...FRANKLIN
345 PM CDT SUN MAR 10 2013

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

SNOW AND WIND SPEEDS HAVE DIMINISHED...THEREFORE THE WINTER
WEATHER ADVISORY HAS BEEN CANCELLED.

$$

NEZ040-041-047-062-110100-
/O.EXT.KGID.WW.Y.0005.000000T0000Z-130311T0100Z/
GREELEY-NANCE-HOWARD-HALL-
INCLUDING THE CITIES OF...FULLERTON...ST. PAUL...GRAND ISLAND
345 PM CDT SUN MAR 10 2013

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS
EVENING. 

* TIMING...LIGHT SNOW WILL GRADUALLY TAPER OFF THIS EVENING.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH AND GUSTS OF 40 MPH. THE
  WINDS WILL REMAIN STRONG INTO THE FIRST PART OF THE EVENING
  BEFORE GRADUALLY TAPERING OFF. THE STRONG WINDS WILL RESULT IN
  AREAS OF BLOWING SNOW.

* SNOW ACCUMULATION...ADDITIONAL SNOW ACCUMULATION WILL AVERAGE
  ONE HALF INCH OR LESS.

* IMPACT...TRAVEL WILL BE HAZARDOUS DUE TO A COMBINATION OF 
  SNOW...BLOWING AND DRIFTING SNOW AND LOCALIZED LOW VISIBILITY. 
  VISIBILITIES NEAR ONE HALF MILE OR LOWER WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this blizzard warning went out at Mar 10, 6:50 AM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Mar 10, 6:50 AM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
650 AM CDT SUN MAR 10 2013

.UPDATE...
ISSUED AT 608 AM CDT SUN MAR 10 2013

BASED ON RADAR TRENDS AND CALLS TO COUNTIES...DECIDED TO REPLACE
THE BLIZZARD WARNING WITH A WINTER WEATHER ADVISORY ALONG AND
NORTHWEST OF A GENOA TO GRAND ISLAND TO HOLDREGE LINE. THIS AREA
REALLY DIDNT HAVE NOTABLE SNOWFALL OVERNIGHT...BUT THERE WILL
STILL BE SOME LOCATIONS WITH LIGHTER SNOW AND VISIBILITIES
OCCASIONALLY DOWN TO A HALF OF A MILE OR SO THIS MORNING. THIS
LEAVES JUST A STRIP OF COUNTIES REMAINING IN THE BLIZZARD WARNING.
THIS AREA FELT MORE OF AN IMPACT OF THAT NARROW STRONGER SNOW BAND
THAT DEVELOPED EARLIER...AND DOES HAVE THE SNOW TO BLOW AROUND IN
THOSE CONTINUED STRONG NORTH WINDS...AND WILL CONTINUE TO BRING
VISIBILITIES DOWN TO A QUARTER MILE OR LESS...ESPECIALLY IN RURAL
AREAS. OTHERWISE ONLY MINOR TWEAKS MADE TO THE FORECAST.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 420 AM CDT SUN MAR 10 2013

TODAY AND TONIGHT. PRIMARY FORECAST CONCERN LIES WITH ONGOING
WINTER  STORM.

SNOWFALL IN FULL FORCE EARLY THIS MORNING...WITH UPPER LEVEL
SATELLITE DATA SHOWING THE ELONGATED CIRCULATION CONTINUING TO
SHIFT  EAST THROUGH THE AREA. HAD SOME THUNDERSTORMS AND SLEET
PRECEDE THE TURN OVER TO SNOW IN SOME AREAS...MAINLY IN THE
SOUTHEASTERN HALF OF THE CWA WHERE THE 850MB FRONT HAD BEEN
LAGGING BEHIND. PROFILER DATA SHOWS NORTHERLY FLOW IN PLACE
NOW...AND AT THE SURFACE...ALL BUT THE VERY SOUTHEAST CORNER OF
THE CWA IS SITTING WITH TEMPS NEAR/BELOW FREEZING. LOOKING AT
RADAR TRENDS...HAD A GOOD BUT NARROW BAND SET UP GENERALLY ALONG A
LINE INCLUDING POLK/HAMILTON/ADAMS/FRANKLIN COUNTIES IN NEB AND
SMITH CTY IN KS EARLIER...WHICH CURRENTLY ISNT AS SHARP AND AS
SHIFTED A TOUCH SOUTH. AS FAR AS THE HEADLINES GO...DECIDED TO
HANG ONTO THINGS AS IS FOR A COUPLE MORE HOURS...HAVE HAD REPORTS
OF WHITEOUT CONDITIONS IN SOME AREAS...AND ALSO TO SEE HOW THE
ACTIVITY IN THE NWRN CORNER OF THE CWA EVOLVES...BUT CHANGES IN
THAT AREA IS A POSSIBILITY.

OTHERWISE...THE REST OF TODAY WILL CONTINUE TO SEE SNOW CHANCES
LINGER AROUND...AND DID UP POPS MAINLY IN CENTRAL/ERN LOCATIONS
WITH  MODELS SHOWING A SLOWER EXIT OF THE STORM SYSTEM AND
PRECIP. DURING THE DAYTIME HOURS...CANT RULE OUT ANOTHER 1 TO 2
INCHES OF SNOWFALL ACCUMULATION...MAINLY EAST OF HIGHWAY 281.
GUSTY NORTH/NORTHWEST WINDS ALL ALSO CONTINUE THROUGH THE DAYTIME
HOURS...AND WILL CONTINUE TO FLIRT WITH/MEET WIND ADV
CRITERIA...ESP THIS MORNING. ONCE THE WINTER HEADLINES ARE ALLOWED
TO GO...WILL HAVE TO CONSIDER A WIND ADV...BUT EVEN SPEEDS TONIGHT
HAVENT ALWAYS BEEN THERE...AND AS WE GET INTO LATER THIS AFTERNOON
THEY SHOULD BEGIN TO TAPER OFF. HIGH TEMPERATURES TODAY FOR MANY
LOOK TO COME THIS MORNING...THE STEADY OFF IF NOT FALL A LITTLE.

BY THIS EVENING...THE BRUNT OF THE SYSTEM HAS SHIFTED FAR ENOUGH
EAST THAT THE MEASURABLE PRECIPITATION CHANCES WILL ALSO SHIFT
EAST  OF THE CWA. DECIDED TO INSERT A MENTION OF A FEW FLURRIES
IN ERN PORTIONS OF THE CWA...BUT THAT SHOULD BE ABOUT IT. THE REST
OF THE OVERNIGHT HOURS REMAIN QUIET. SKY COVER WILL BE ON THE
DECREASE...AND AS SURFACE HIGH PRESSURE CONTINUES TO SLIDE IN FROM
THE WEST...WIND SPEEDS WILL DIMINISH DOWN CLOSER TO 10 MPH.
LOOKING AT A CHILLY NIGHT...WITH LOWS DROPPING INTO THE SINGLE
DIGITS TO LOWER/MID TEENS FROM NORTH TO SOUTH.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 420 AM CDT SUN MAR 10 2013

BEGINNING MONDAY MORNING...THE MAIN UPPER LEVEL LOW/TROUGH AXIS
WILL  HAVE SHIFTED OFF TO THE EAST OF THE CENTRAL PLAINS...WHILE
A MODERATELY AMPLIFIED UPPER LEVEL RIDGE AXIS BEGINS TO SHIFT ON
THE WESTERN COAST. THIS RIDGE WILL CONTINUE TO DOMINATE THE
WEATHER IN THE LONG TERM PERIOD...ALTHOUGH NEVER ACTUALLY REACHING
THE PLAINS. WHILE THE MAIN RIDGE AXIS ONLY REACHES ABOUT THE
ROCKIES BY SATURDAY...LEAVING THE PLAINS ON THE EASTERN
FRINGES...SEVERAL OPEN WAVES PROGRESS OVER THE TOP OF THE RIDGE
THUS POSSIBLY AFFECTING WEATHER PATTERNS IN THE LONG TERM.

THE FIRST NOTABLE WAVE SLIDES JUST EAST OF THE CWA BY MONDAY
OVERNIGHT...BRINGING A BACKDOOR COLD FRONT THROUGH THE PLAINS. A
FEW  OF THE MODELS HINT AT SOME POSSIBLE LIGHT QPF SUGGESTING
FLURRIES ACROSS WESTERN NEBRASKA AND POSSIBLY AFFECTING OUR
WESTERN ZONES. DECIDED TO LEAVE OUT MENTION OF FLURRIES AT THIS
TIME...HOPING THAT MODEL RUNS BECOME MORE CONSISTENT WITH THIS.
850 TEMPERATURES BEHIND THIS BOUNDARY DO SEEM TO BE A BIT COOLER
ON THE ORDER OF -2 TO -8 CELSIUS DURING THE MORNING HOURS ON
TUESDAY WHICH COULD RESULT IN SLIGHTLY LOWER TEMPS TUESDAY.

BY WEDNESDAY...THE WAVE SLIDES EAST OF THE REGION...AGAIN WARMING
850 TEMPERATURES UP ABOVE FREEZING. HIGH TEMPERATURES SLOWLY BEGIN
TO INCREASE THROUGH THE END OF THE WORKWEEK WITH THURSDAY AND
FRIDAY  LOOKING TO BE THE NICEST DAYS OF THE WEEK. HIGHS WILL
LIKE BE IN THE 50S TO EVEN 60S IN MOST AREAS.

BY THE END OF THE PERIOD...THE ECMWF SOLUTION BEGINS TO BREAK DOWN
THE UPPER LEVEL RIDGE INTO MORE ZONAL FLOW...WHILE DEVELOPING A
SECONDARY WAVE OVER THE DAKOTAS. BY FRIDAY EVENING...THIS SOLUTION
DEVELOPS QPF ALONG A VORT MAX JUST TO THE EAST OF THE REGION. THE
MAINS WAVE SLIDES THROUGH THE REGION SATURDAY EVENING...WITH THE
PRESENCE OF THE FRONTAL BOUNDARY...COOLER 850 TEMPERATURES AND QPF
BOTH TO THE NORTH AND SOUTH OF THE CWA. THE GFS SOLUTION REMAINS A
BIT DIFFERENT...WITH THE INCREASING AMPLITUDE OF THE RIDGE TOWARDS
THE WEEKEND. HOWEVER...THIS SOLUTION ALSO INDICATES THE PRESENCE
OF A MUCH WEAKER WAVE AND BACK DOOR COLD FRONT SLIDING THROUGH AS
WELL ON SATURDAY. COLDER 850 TEMPERATURES AND QPF AT LEAST ON THE
EASTERN FRINGES OF THE CWA ARE ALSO INDICATED IN THIS SOLUTION.
WILL WAIT TO PUT QPF IN THE FORECAST AND LOWER TEMPERATURES ON
BETTER AGREEMENT AMONG MODELS WITH THE DEVELOPMENT AND PLACEMENT
OF THE UPPER LEVEL RIDGE.

&&

.AVIATION...(FOR THE 12Z TAF THROUGH 12Z MONDAY MORNING)
ISSUED AT 641 AM CDT SUN MAR 10 2013

PRIMARY CONCERN WITH THIS TAF PERIOD LIES WITH ANY ADDITIONAL
LIGHT SNOW WRAPPING AROUND BACK INTO THE TERMINAL AREA...LOW
CLOUDS...AND WINDS. THE MAIN AREA OF SNOWFALL HAS SHIFTED SOUTH OF
THE TERMINAL...BUT CANT COMPLETELY RULE OUT SOME ADDITIONAL -SN
THIS MORNING SHIFTING BACK IN FROM THE E/NE. OUTSIDE OF ANY BRIEF
BOUT OF SNOW...NOT EXPECTING ANY SIGNIFICANT DROPS IN VISIBILITIES
AT THSI TIME. OBS TO THE WEST OF THE TERMINAL SHOWING VFR
CEILINGS...BUT MVFR REMAIN OFF TO THE NORTH...SO WILL REMAIN ON
THE PESSIMISTIC SIDE AND KEEP CEILINGS MVFR INTO THIS
AFTERNOON...BUT THERE WILL BE IMPROVEMENT LATER THIS AFTERNOON
THROUGH THE REST OF THE TAF PERIOD. WONT BE SEEING ANY SIGNIFICANT
CHANGE IN DIRECTION...AND SPEEDS WILL REMAIN STRONG...WITH SPEEDS
IN THE 25 TO 35 MPH RANGE AND GUSTS NEAR 40 MPH.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...BLIZZARD WARNING UNTIL 10 AM CDT THIS MORNING FOR NEZ048-049-063-
     074>076-082>084.

     WINTER WEATHER ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR NEZ064-
     077-085>087.

     WINTER WEATHER ADVISORY UNTIL 10 AM CDT THIS MORNING FOR
     NEZ039>041-046-047-060>062-072-073.

KS...BLIZZARD WARNING UNTIL 10 AM CDT THIS MORNING FOR KSZ005-017.

     WINTER WEATHER ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR KSZ006-
     007-018-019.

&&

UPDATE...ADO
SHORT TERM...ADO
LONG TERM...SALTZMAN
AVIATION...ADO
Hazardous weather outlook, Mar 10, 5:03 AM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
503 AM CDT SUN MAR 10 2013

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
111200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
503 AM CDT SUN MAR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

SNOWFALL COMBINED WITH GUSTY NORTH WINDS WILL CONTINUE TO BRING
HAZARDOUS CONDITIONS TO THE OUTLOOK AREA...AND A BLIZZARD WARNING
AND WINTER WEATHER ADVISORY REMAIN IN EFFECT. PLEASE REFER TO THE
LATEST WINTER HEADLINE MESSAGES FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, Mar 10, 8:24 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
824 AM CDT SUN MAR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 AM     SNOW             2 SW ALTON              39.45N 98.97W
03/10/2013  M2.1 INCH        OSBORNE            KS   CO-OP OBSERVER

            SNOWFALL THROUGH 8 AM

0812 AM     SNOW             1 ENE MCCOOL JUNCTION   40.75N 97.58W
03/10/2013  M2.5 INCH        YORK               NE   COCORAHS

            SNOWFALL THROUGH 7AM FROM NERAIN OBSERVER

0812 AM     SNOW             6 ESE CLAY CENTER       40.49N 97.95W
03/10/2013  M2.0 INCH        CLAY               NE   CO-OP OBSERVER

            SNOWFALL THROUGH 730 AM

&&

PFANNKUCH
Local storm report, Mar 10, 8:30 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
830 AM CDT SUN MAR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 AM     SNOW             CAWKER CITY             39.51N 98.43W
03/10/2013  M5.0 INCH        MITCHELL           KS   CO-OP OBSERVER

            SNOWFALL THROUGH 8 AM

&&

PFANNKUCH
Local storm report, Mar 10, 8:47 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
847 AM CDT SUN MAR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 AM     SNOW             MANKATO                 39.79N 98.21W
03/10/2013  M3.0 INCH        JEWELL             KS   CO-OP OBSERVER

            SNOWFALL AS OF 830 AM

0812 AM     SNOW             4 E RED CLOUD           40.09N 98.45W
03/10/2013  M2.0 INCH        WEBSTER            NE   COCORAHS

            SNOWFALL THROUGH 8 AM FROM NERAIN OBSERVER

&&

PFANNKUCH
Local storm report, Mar 10, 9:11 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
911 AM CDT SUN MAR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 AM     SNOW             GENEVA                  40.53N 97.60W
03/10/2013  E3.5 INCH        FILLMORE           NE   CO-OP OBSERVER

            ESTIMATED 3-4 INCHES AS OF 9 AM

&&

PFANNKUCH
Local storm report, Mar 10, 9:19 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
919 AM CDT SUN MAR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 AM     NON-TSTM WND GST HASTINGS AIRPORT        40.60N 98.43W
03/10/2013  M53.00 MPH       ADAMS              NE   ASOS

            HASTINGS ASOS MEASURED 53 MPH AT 103 AM CST.

0455 AM     NON-TSTM WND GST HASTINGS AIRPORT        40.60N 98.43W
03/10/2013  M54.00 MPH       ADAMS              NE   ASOS

0700 AM     SNOW             SMITH CENTER            39.78N 98.78W
03/10/2013  M3.8 INCH        SMITH              KS   CO-OP OBSERVER

            SNOWFALL TOTAL AS OF 7 AM.

0700 AM     SNOW             4 N HASTINGS            40.65N 98.39W
03/10/2013  M3.1 INCH        ADAMS              NE   OFFICIAL NWS OBS

            TOTAL SNOWFALL AS OF 7 AM IS 3.1 INCHES.

0700 AM     SNOW             CLAY CENTER             40.52N 98.05W
03/10/2013  M2.0 INCH        CLAY               NE   CO-OP OBSERVER

            SNOWFALL TOTAL AS OF 7 AM.

0700 AM     SNOW             WILSONVILLE             40.11N 100.11W
03/10/2013  M2.0 INCH        FURNAS             NE   CO-OP OBSERVER

            SNOWFALL TOTAL AS OF 7 AM.

0700 AM     SNOW             4 WNW PLAINVILLE        39.26N 99.37W
03/10/2013  M3.2 INCH        ROOKS              KS   CO-OP OBSERVER

            SNOWFALL TOTAL AS OF 7 AM.

0700 AM     SNOW             BRADSHAW                40.88N 97.75W
03/10/2013  E3.0 INCH        YORK               NE   CO-OP OBSERVER

            SNOWFALL TOTAL AS OF 7 AM.

0749 AM     SNOW             BURR OAK                39.87N 98.30W
03/10/2013  M6.0 INCH        JEWELL             KS   CO-OP OBSERVER

            SNOWFALL THROUGH 7 AM

0812 AM     SNOW             2 SW ALTON              39.45N 98.97W
03/10/2013  M2.1 INCH        OSBORNE            KS   CO-OP OBSERVER

            SNOWFALL THROUGH 8 AM

0812 AM     SNOW             1 ENE MCCOOL JUNCTION   40.75N 97.58W
03/10/2013  M2.5 INCH        YORK               NE   COCORAHS

            SNOWFALL THROUGH 7AM FROM NERAIN OBSERVER

0812 AM     SNOW             6 ESE CLAY CENTER       40.49N 97.95W
03/10/2013  M2.0 INCH        CLAY               NE   CO-OP OBSERVER

            SNOWFALL THROUGH 730 AM

0812 AM     SNOW             CAWKER CITY             39.51N 98.43W
03/10/2013  M5.0 INCH        MITCHELL           KS   CO-OP OBSERVER

            SNOWFALL THROUGH 8 AM

0812 AM     SNOW             MANKATO                 39.79N 98.21W
03/10/2013  M3.0 INCH        JEWELL             KS   CO-OP OBSERVER

            SNOWFALL AS OF 830 AM

0812 AM     SNOW             4 E RED CLOUD           40.09N 98.45W
03/10/2013  M2.0 INCH        WEBSTER            NE   COCORAHS

            SNOWFALL THROUGH 8 AM FROM NERAIN OBSERVER

0911 AM     SNOW             GENEVA                  40.53N 97.60W
03/10/2013  E3.5 INCH        FILLMORE           NE   CO-OP OBSERVER

            ESTIMATED 3-4 INCHES AS OF 9 AM

&&

PFANNKUCH
Local storm report, Mar 10, 9:57 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
957 AM CDT SUN MAR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             4 E SUPERIOR            40.02N 97.99W
03/10/2013  M4.5 INCH        NUCKOLLS           NE   CO-OP OBSERVER

&&

WESELY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 10:18 AM CDTWinter Weather AdvisoryGIDAdams, Buffalo, Clay, Fillmore, Franklin, Greeley and 13 more12 hr
Mar 10, 10:37 AM CDTWind AdvisoryGIDDawson, Furnas, Gosper, Sherman, Valley5 hr
Mar 9, 6:15 PM CSTSpecial Weather StatementGIDJewell30 min

Nearby

Blizzard Warnings in Nebraska, 2013Blizzard Warnings in Kansas, 2013Every blizzard warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.